Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 296, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 20, 2018, 8:55 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 8:55 PM CDT (01:55 UTC)
- Expired
- Jul 20, 2018, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3694 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 28.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:32 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 20, 6:32 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 632 PM CDT Fri Jul 20 2018 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Generally VFR conditions will be seen through this TAF period. Some SHRA/TSRA may be seen across the NRN terminals this evening...with VCTS mentioned. Potential for SHRA/TSRA will be less...but still possible. Some patchy fog may also be seen overnight. && .PREV DISCUSSION...(ISSUED 300 PM CDT Fri Jul 20 2018) SHORT TERM...Tonight Through Sunday At the surface, a frontal boundary remains stalled over far northern Arkansas and southern Missouri. Outflow boundaries remain over portions of the area from morning showers/storms. In the upper levels, a ridge 5960 meter ridge remains centered over the Panhandles region of Texas and Oklahoma. Over the next few days, the ridge will contract or move westward. This will allow the front to move down into Arkansas. Additional showers and thunderstorms will be possible this afternoon into the overnight hours along and ahead of the boundary. With the ridge contracting, and surface flow becoming more northerly, temperatures will be a little cooler. Heat index values will be a little more tolerable, with values at/above 105 mainly over the southwest half of the area. Issued a heat advisory for tomorrow for most areas south of the Arkansas River (excluding Little Rock). Any overnight storms should diminish in the morning hours as the front sinks into the state. LONG TERM...Sunday Night Through Friday The long term forecast will begin with an amplifying ridge of high pressure over the southwestern US amidst a deepening trough extending from the great lakes region into northern Florida. The overall flow will remain uninterrupted due to a blocking Bermuda High through Tuesday. At which point a cutoff low is expected to form, and begin retrograding towards Louisiana through mid to late week. This will change north/northwesterly flow into northeasterly flow aloft, and will switch northerly surface winds around to the south. This change in wind direction in the low levels will allow for moisture advection and increased rain chances, especially across southern and eastern portions of the state late next week. Meanwhile, the ridge of high pressure will move westward towards the desert southwest, which will allow several cold fronts associated with the unsettled weather pattern to move through mid to late week. Therefore, temperatures will be slightly cooler next week and near seasonal averages. FIRE WEATHER... No significant fire weather issues are expected in the next seven days. Minimum humidity will largely remain above 40 percent. Scattered showers and thunderstorms will be possible, mainly during the afternoons and evenings. && .LZK Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT this evening FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Marion-Newton-Searcy-Sharp- Stone-Van Buren. Excessive Heat Warning until 9 PM CDT this evening FOR Arkansas- Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Polk- Pope-Prairie-Pulaski-Saline-Scott-White-Woodruff-Yell. Heat Advisory from 1 PM to 7 PM CDT Saturday FOR Bradley-Calhoun- Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring- Jefferson-Lincoln-Logan-Montgomery-Ouachita-Perry-Pike-Polk- Saline-Scott-Yell. && Aviation...62
Hazardous weather outlook, Jul 20, 6:37 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 637 PM CDT Fri Jul 20 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 637 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Heat index values will remain high early this evening...with many areas seeing heat index values of 105 to just over 115. Expect heat index values to cool off later this evening. Some strong to severe thunderstorms will be possible this evening...with the best chances across the north and northeast sections of the area. Damaging winds and large hail will be the primary threats expected...with locally heavy rainfall also possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday The chance for thunderstorms will diminish over the weekend...with potential for some thunderstorms returning for Tuesday through Thursday of next week. Heat index values will remain a concern through much of the period as well. Most locations will see heat index values in the upper 90s to around 105 degrees. Some areas may see heat index values exceed 105 degrees during the afternoon and evening hours. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jul 20, 8:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
802 PM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 2 SE TIMBER LAKE MANOR 36.27N 92.19W
07/19/2018 BAXTER AR CO-OP OBSERVER
SEVERAL LARGE TREE LIMBS WERE SNAPPED OFF. AN
UNANCHORED BOAT SUSTAINED SOME MINOR DAMAGE.
&&
EVENT NUMBER LZK1800207
44Special weather statement, Jul 20, 8:46 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
846 PM CDT FRI JUL 20 2018
ARZ023-024-032-033-210230-
White AR-Van Buren AR-Faulkner AR-Cleburne AR-
846 PM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHEASTERN FAULKNER AND SOUTHERN WHITE
COUNTIES UNTIL 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gravel Hill to near Choctaw. Movement was east
at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Searcy... Heber Springs...
Clinton... Fairfield Bay...
Beebe... Kensett...
Greers Ferry... Quitman...
Higginson... Rose Bud...
Shirley... Mount Vernon...
Higden... Fairfield Bay Marina...
Crosby... Gravel Hill...
Fairbanks... Sugar Loaf Recreation Area...
McRae... Choctaw...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3505 9191 3544 9248 3546 9248 3546 9250
3561 9273 3571 9240 3512 9150
TIME...MOT...LOC 0146Z 290DEG 28KT 3525 9201 3555 9238
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:46 PM CDT | Special Weather Statement | LZK | Van Buren, White | 44 min |
| Jul 20, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 52 min |
| Jul 20, 8:59 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Jul 20, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 39 min |
| Jul 20, 9:37 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 53 min |
| Jul 20, 9:44 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Jefferson, Lonoke, Prairie, Pulaski | 46 min |
| Jul 20, 9:54 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 36 min |
| Jul 20, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 29 min |
| Jul 20, 10:19 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Monroe | 26 min |
| Jul 20, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 20 min |
| Jul 20, 10:43 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 32 min |
| Jul 20, 10:44 PM CDT | Special Weather Statement | LZK | Desha | 31 min |
| Jul 20, 11:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 23 min |
| Jul 20, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Monroe | 47 min |
| Jul 21, 12:02 AM CDT | Special Weather Statement | LZK | Phillips | 43 min |
| Jul 21, 12:12 AM CDT | Special Weather Statement | LZK | Boone | 48 min |
| Jul 21, 12:19 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 41 min |
| Jul 21, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 48 min |
| Jul 21, 12:48 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 57 min |
| Jul 21, 12:53 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 37 min |
| Jul 21, 1:03 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Pope, Searcy, Stone, Van Buren | 46 min |
| Jul 21, 1:09 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 36 min |
| Jul 21, 1:14 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 46 min |
| Jul 21, 1:22 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 23 min |
| Jul 21, 1:29 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Jul 21, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Pope, Van Buren | 38 min |
| Jul 21, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 37 min |
| Jul 21, 1:40 AM CDT | Special Weather Statement | LZK | Pope | 50 min |
| Jul 21, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 24 min |
| Jul 21, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 36 min |
| Jul 21, 2:13 AM CDT | Special Weather Statement | LZK | Faulkner, White | 62 min |
| Jul 21, 2:23 AM CDT | Special Weather Statement | LZK | Perry | 52 min |
| Jul 21, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 57 min |
| Jul 21, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 45 min |
| Jul 21, 3:18 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 27 min |
| Jul 21, 3:34 AM CDT | Special Weather Statement | LZK | Johnson | 56 min |
| Jul 21, 3:39 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 51 min |
| Jul 21, 4:00 AM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Jul 21, 4:20 AM CDT | Special Weather Statement | LZK | Desha, Drew, Lincoln | 55 min |
| Jul 21, 4:24 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 51 min |
| Jul 21, 4:53 AM CDT | Special Weather Statement | LZK | Faulkner, Lonoke, Pulaski | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.